Alert archive / Florida / Fire Weather Watches in 2011

Fire Weather Watch 4, NWS Melbourne, FL

January 21, 20115 counties in Florida

NWS Melbourne, FL issued this fire weather watch at Jan 21, 2011, 2:36 PM EST for 5 counties in Florida. It took effect at Jan 22, 2011, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 21, 2011, 2:36 PM EST (19:36 UTC)
In effect from
Jan 22, 2011, 12:00 PM EST
Expired
Jan 22, 2011, 5:14 AM EST
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Jan 21, 10:00 AM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Jan 21, 10:00 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST FRI JAN 21 2011

.DISCUSSION...
LINE OF SHRAS/TSRAS ASSOCD WITH A PREFRONTAL TROF WILL PUSH INTO THE
LAKE OKEECHOBEE AREA THRU EARLY AFTN...PDS OF MODERATE/HEAVY RAIN
FROM INDIAN RIVER/OKEECHOBEE COUNTIES SWD.  BEHIND THE LINE...SCT
SHRAS WILL GENERATE BRIEF PDS OF LIGHT TO MODERATE RAIN THRU THE
REMAINDER OF THE DAY AS.  MID LVL VORTICITY/UPR LVL DIVERGENCE ACRS
THE REGION IS RATHER WEAK...H70 OMEGA LIFT IN THE VICINITY OF THE
FRONT ITSELF REPRESENTS THE MAJORITY OF THE DYNAMIC LIFT.
ISENTROPIC ANALYSIS DOES NOT REVEAL ANY MAJOR SOURCE OF LIFT EITHER.

MORNING SOUNDINGS ARE SATURATED...WHICH SHOULD ALLOW SHRA ACTIVITY
TO CONTINUE THRU THE DAY...BUT WITH SUCH LIMITED LIFTING MECHANISMS
IN PLACE...ADDITION RAINFALL BEHIND THE INITIAL RAIN BAND SHOULD BE
LIGHT/MODERATE AT BEST.  WILL UPDATE THE FCST TO LOWER POPS THRU THE
AFTN HRS...ALSO TO DROP MAX TEMPS A FEW DEG OVER THE SRN COUNTIES.

&&

.AVIATION...
COLD FRONT SAGGING THRU THE CENTRAL FL PENINSULA WILL GENERATE POOR
FLYING CONDITIONS AT ALL TAF SITES THRU 22/12Z.

ALONG AND N OF I-4...THRU 21/22Z...PREVAILING CIGS BTWN FL020-030
AREAS MVFR VSBYS IN BR...SCT SHRAS WILL GENERATE PD OF IFR
CIGS/VSBYS.  BTWN 21/22Z-22/00Z...PREVAILING CIGS DROPPING BLO FL008
WITH MVFR VSBYS IN BR...CONTG THRU 22/12Z.

SPACE/TREASURE COASTS...RAIN BAND EXTENDING FM KVRB-KPGD AT 21/14Z
WILL PUSH S TO VCNTY KPBI/KAPT THRU 21/18Z...XPCT BRIEF PDS OF LIFR
CIGS/VSBYS AS THE LINE PUSHES THRU.  BTWN 21/18Z-22/00Z...PREVAILING
CIGS BTWN FL015-020 SCT MVFR VSBYS IN SHRAS/BR. BTWN 22/00Z-22/00Z...
PREVAILING CIGS DROPPING BLO FL008 WITH MVFR VSBYS IN BR...CONTG
THRU 22/12Z.

&&

.MARINE...
FRONTAL TROF PUSHING INTO THE CENTRAL PENINSULA AS OF MID MORNING...
WINDS AT BUOY012 HAVE SHIFTED TO THE N/NW 10-15KTS WHILE BUOY009
STILL MEASURING WINDS FROM THE W/SW 10-15KTS.  WNDSHFT WILL PUSH S
THRU THE LCL ATLC WATERS THRU THE DAY WITH WINDS FRESHENING TO
15-20KTS BY LATE AFTN...SCT/NMRS SHRAS AND ISOLD TSRAS MOVING
OFFSHORE.  CAUTIONARY STATEMENTS FOR THE OFFSHORE WATERS WILL
REMAIN IN PLACE...NEARSHORE WINDS SHOULD BE REMAIN BLO CAUTIONARY
LVLS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...LASCODY
Hazardous weather outlook, Jan 21, 11:12 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1112 AM EST FRI JAN 21 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1112 AM EST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
A PRE FRONTAL BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL DROP
SOUTH OF THE TREASURE COAST THIS AFTERNOON.  THE MAIN HAZARD WILL BE
OCCASIONAL LIGHTNING STRIKES AND LOCAL HEAVY DOWNPOURS

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STORMS MOVING OFFSHORE SOUTH OF FORT PIERCE INLET COULD
PRODUCE GUSTS AROUND 30 KNOTS THROUGH THIS AFTERNOON.

...WIND AND SEA IMPACT...
WINDS WILL SHIFT TO THE NORTH AND INCREASE BEHIND A FRONTAL
BOUNDARY...MAINLY FROM CAPE CANAVERAL NORTHWARD THIS AFTERNOON...
THEN ACROSS THE REMAINDER OF THE WATERS THIS EVENING. SMALL CRAFT
OPERATORS SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BOATING
CONDITIONS WILL FURTHER DETERIORATE ON SATURDAY AS NORTHWEST TO NORTH
WINDS INCREASE DUE TO LOW PRESSURE DEVELOPING NORTH OF THE BAHAMAS.
THERE WILL BE AN INCREASED FIRE WEATHER CONCERN THIS WEEKEND WITH A
DRIER AIR MASS MOVING IN BEHIND THE FRONT. ANOTHER LOW PRESSURE
SYSTEM DEVELOPING IN THE GULF OF MEXICO EARLY NEXT WEEK WILL BRING A
CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

LASCODY

In the hours before

Special weather statement, Jan 21, 12:03 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1203 PM EST FRI JAN 21 2011

FLZ058-059-064-211800-
MARTIN-OKEECHOBEE-ST. LUCIE-
1203 PM EST FRI JAN 21 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 35 AND 45 MPH OVER MARTIN COUNTY...SOUTHEASTERN OKEECHOBEE
COUNTY...SOUTHERN ST. LUCIE COUNTY...

* UNTIL 100 PM EST.

AT NOON EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 16 MILES NORTHWEST OF
INDIANTOWN...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE NORTH RIVER SHORES...PORT SAINT LUCIE RIVER PARK AND SAINT
LUCIE WEST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 35 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2700 8063 2711 8067 2716 8073 2719 8078
      2723 8079 2738 8029 2735 8027 2739 8027
      2739 8025 2720 8016 2717 8016 2716 8019
      2715 8015 2704 8010
TIME...MOT...LOC 1701Z 254DEG 27KT 2717 8066

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:34 AM ESTSpecial Weather StatementMLBOsceola86 min
Jan 21, 12:03 PM ESTSpecial Weather StatementMLBMartin57 min
Jan 21, 3:25 PM ESTSmall Craft AdvisoryMLB37 hr

Nearby

Fire Weather Watches in Florida, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.